Alert archive / Pennsylvania / Areal Flood Warnings in 2011
Areal Flood Warning 118, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 7, 2011, 8:04 PM EST for 5 counties in Pennsylvania; 5 counties in New Jersey. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2011, 8:04 PM EST (01:04 UTC)
- Expired
- Dec 8, 2011, 2:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 65 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381
WGUS41 KPHI 080104
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EST WED DEC 7 2011
NJC019-021-023-027-035-PAC017-029-045-091-101-080900-
/O.NEW.KPHI.FA.W.0118.111208T0104Z-111208T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-MIDDLESEX NJ-DELAWARE PA-
PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BUCKS PA-
804 PM EST WED DEC 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
MERCER COUNTY IN CENTRAL NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 400 AM EST THURSDAY
* AT 758 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF MODERATE TO HEAVY RAIN MOVING INTO THE AREA FROM
THE SOUTHWEST. GIVEN THE ALREADY SATURATED CONDITIONS FROM
PRECIPITATION EARLIER TODAY...THESE BANDS WILL PRODUCE RUNOFF
SUFFICIENT ENOUGH FOR SMALL STREAMS TO EXCEED THEIR BANKS. IN
ADDITION...RAINFALL RATES WILL PRODUCE URBAN AND POOR DRAINAGE
FLOODING IN THE HEAVIER RAIN BANDS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4045 7422 4013 7460 4017 7469 3998 7511
3988 7515 3980 7542 3984 7563 3973 7578
3973 7615 3987 7601 4011 7595 4025 7570
4044 7553 4070 7498 4108 7451 4099 7429
4090 7427 4089 7433 4059 7444 4059 7420
$$
JJM5 follow-up statements
188
WGUS81 KPHI 080457
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 PM EST WED DEC 7 2011
NJC019-021-023-027-035-PAC017-029-045-091-101-080900-
/O.CON.KPHI.FA.W.0118.000000T0000Z-111208T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-MIDDLESEX NJ-DELAWARE PA-
PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BUCKS PA-
1157 PM EST WED DEC 7 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EST FOR URBAN
AREAS AND SMALL STREAMS IN BUCKS...MONTGOMERY...CHESTER...
PHILADELPHIA...DELAWARE...MIDDLESEX...MERCER...SOMERSET...HUNTERDON
AND MORRIS COUNTIES...
AT 1155 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
MODERATE TO LOCALLY HEAVY RAIN MOVING ACROSS THE REGION...WITH THE
HEAVIEST RAIN IN SOUTHEAST PENNSYLVANIA. THE RAIN IS EXPECTED TO
CONTINUE INTO THE EARLY MORNING HOURS.
* SEVERAL CREEKS...STREAMS ANS SMALL RIVERS ARE IN FLOOD DUE TO THE
HEAVY RAIN. ADDITIONAL RUNOFF COULD RESULT IN ADDITIONAL FLOODING
DURING THE EARLY MORNING HOURS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4045 7422 4013 7460 4017 7469 3998 7511
3988 7515 3980 7542 3984 7563 3973 7578
3973 7615 3987 7601 4011 7595 4025 7570
4044 7553 4070 7498 4108 7451 4099 7429
4090 7427 4089 7433 4059 7444 4059 7420
$$
HAYES774
WGUS41 KPHI 080755
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 AM EST THU DEC 8 2011
NJC019-021-023-027-035-PAC017-029-045-091-101-081300-
/O.EXT.KPHI.FA.W.0118.000000T0000Z-111208T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-MIDDLESEX NJ-DELAWARE PA-
PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BUCKS PA-
255 AM EST THU DEC 8 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
MERCER COUNTY IN CENTRAL NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 800 AM EST
* AT 252 AM EST...FLOODING OF SMALL RIVERS...CREEKS AND STREAMS WAS
OCCURRING ACROSS PORTIONS OF THE WARNED AREA. RUNOFF CONTINUES
EARLY THIS MORNING...AND THE RUNOFF COULD RESULT IN ADDITIONAL
FLOODING.
* THE WEST BRANCH BRANDYWINE CREEK REMAINS ABOVE FLOOD STAGE EARLY
THIS MORNING...AS DOES THE FRENCH CREEK IN PHOENIXVILLE AND THE PIKE
RUN IN BELLE MEAD.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4045 7422 4013 7460 4017 7469 3998 7511
3988 7515 3980 7542 3984 7563 3973 7578
3973 7615 3987 7601 4011 7595 4025 7570
4044 7553 4070 7498 4108 7451 4099 7429
4090 7427 4089 7433 4059 7444 4059 7420
$$
HAYES826
WGUS81 KPHI 081154
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 AM EST THU DEC 8 2011
NJC019-021-023-PAC017-029-045-091-101-081156-
/O.CAN.KPHI.FA.W.0118.000000T0000Z-111208T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-DELAWARE PA-PHILADELPHIA PA-
CHESTER PA-MONTGOMERY PA-BUCKS PA-
654 AM EST THU DEC 8 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN BUCKS...MONTGOMERY...CHESTER...PHILADELPHIA...DELAWARE...
MIDDLESEX...MERCER AND HUNTERDON COUNTIES...
THE SMALL CREEKS AND STREAMS IN THE WARNED AREA HAVE RETURNED TO
WITHIN THEIR BANKS. THE FLOOD WARNING HAS BEEN CANCELLED.
BUT WATER LEVELS ALONG THE LARGER BODIES OF WATER SUCH AS THE
BRANDYWINE AND SCHUYLKILL RIVERS AND NESHAMINY CREEK REMAIN IN FLOOD
AND ARE INCORPORATED IN OTHER RIVER FLOOD WARNINGS.
LAT...LON 4071 7439 4067 7445 4065 7442 4060 7444
4056 7453 4048 7447 4041 7459 4037 7461
4039 7465 4037 7473 4047 7477 4055 7475
4057 7471 4063 7473 4074 7470 4108 7451
4104 7449 4104 7444 4099 7429
$$
NJC027-035-081300-
/O.CON.KPHI.FA.W.0118.000000T0000Z-111208T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-SOMERSET NJ-
654 AM EST THU DEC 8 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EST FOR URBAN
AREAS AND SMALL STREAMS IN SOMERSET AND EASTERN MORRIS COUNTIES...
AT 646 AM EST...RUNOFF AND FLOODING CONTINUE TO OCCUR. BESIDES THE
RARITAN AND ITS BRANCHES AND THE MILLSTONE, EAST DITCH AT BEAVER
BROOK ROAD REMAINS IN FLOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4071 7439 4067 7445 4065 7442 4060 7444
4056 7453 4048 7447 4041 7459 4037 7461
4039 7465 4037 7473 4047 7477 4055 7475
4057 7471 4063 7473 4074 7470 4108 7451
4104 7449 4104 7444 4099 7429
$$
KRUZDLO674
WGUS41 KPHI 081246
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 AM EST THU DEC 8 2011
NJC027-035-081900-
/O.EXT.KPHI.FA.W.0118.000000T0000Z-111208T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-SOMERSET NJ-
746 AM EST THU DEC 8 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 200 PM EST THURSDAY
* AT 745 AM EST...RUNOFF AND FLOODING CONTINUED TO OCCUR. BESIDES
THE RARITAN AND ITS BRANCHES AND THE MILLSTONE, EAST DITCH AT BEAVER
BROOK ROAD REMAINED IN FLOOD.
LAT...LON 4071 7439 4067 7445 4065 7442 4060 7444
4056 7453 4048 7447 4041 7459 4037 7461
4039 7465 4037 7473 4047 7477 4055 7475
4057 7471 4063 7473 4074 7470 4108 7451
4104 7449 4104 7444 4099 7429
$$
KRUZDLO363 WGUS81 KPHI 081841 FLSPHI FLOOD STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 141 PM EST THU DEC 8 2011 NJC035-081848- /O.CAN.KPHI.FA.W.0118.000000T0000Z-111208T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET NJ- 141 PM EST THU DEC 8 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL STREAMS IN SOMERSET COUNTY... LAT...LON 4089 7433 4092 7443 4101 7437 4099 7429 $$ NJC027-081900- /O.CON.KPHI.FA.W.0118.000000T0000Z-111208T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORRIS NJ- 141 PM EST THU DEC 8 2011 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EST FOR URBAN AREAS AND SMALL STREAMS IN NORTHEASTERN MORRIS COUNTY... AT 138 PM EST...RUNOFF AND FLOODING CONTINUED TO OCCUR. GAGES AT RYERSON RD AND MIDWOOD SHOWED A SLOW CONTINUAL RISE IN WATER LEVELS WHILE EAST DITCH AT BEAVER BROOK WAS FALLING. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. LAT...LON 4089 7433 4092 7443 4101 7437 4099 7429 $$ HEAVENER
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 7, 7:36 PM EST, 28 minutes earlier.
Area forecast discussion, Dec 7, 7:36 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EST WED DEC 7 2011
.SYNOPSIS...
A COLD FRONT WILL DRIFT OFFSHORE THIS EVENING. LOW PRESSURE WILL
TRACK NORTHEASTWARD ALONG THIS FRONT AND INTENSIFY RAPIDLY AS IT
MOVES OFF THE NEW JERSEY COAST LATE THIS EVENING. THE STORM IS
EXPECTED TO MOVE TO THE NORTHERN NEW ENGLAND COAST THURSDAY
MORNING AND PASS INTO THE CANADIAN MARITIMES DURING THURSDAY. HIGH
PRESSURE BUILDING TOWARD THE CENTRAL MID ATLANTIC LATER THURSDAY
WILL BE OVER OUR AREA THURSDAY NIGHT AND FRIDAY. A WEAK COLD FRONT
WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. A STRONG RIDGE OF
HIGH PRESSURE WILL SET UP FROM THE CANADIAN MARITIMES
SOUTHWESTWARD TO THE LOWER MISSISSIPPI VALLEY SUNDAY INTO
WEDNESDAY...AND CONTRAST WITH POTENTIAL LOW PRESSURE IN THE
WESTERN ATLANTIC.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE FORECAST WAS UPDATED TO INCLUDE A SLIGHT CHANCE OF THUNDER FOR
CENTRAL AND SOUTHERN DELAWARE...AS WELL AS SOUTHERNMOST NEW
JERSEY. LOW TOPPED CONVECTION (WITH LITTLE OR NO LIGHTNING) HAS
DEVELOPED AHEAD OF THE COLD FRONT ASSOCIATED WITH THE DEEPENING
SURFACE LOW. INSTABILITY IS FAIRLY WEAK AHEAD OF THE LINE...WITH
MLCAPE VALUES GENERALLY LESS THAN 250 J/KG.
HOWEVER...THE MID LEVEL WIND FIELD IS IMPRESSIVE...AND THE LINE
OF CONVECTION DEVELOPING ACROSS SOUTHERN VIRGINIA IS SHOWING SOME
BOWING STRUCTURE. IT WOULD APPEAR AS THOUGH THE BEST CONVECTION
STAYS SOUTH OF THE AREA THROUGH 1000 PM. HOWEVER...THE LOWEST
STABILITY IN THE FORECAST AREA IS ACROSS SOUTHERN DELAWARE...SO
THUNDER WAS INCLUDED IN THE FORECAST.
OTHERWISE...THE BEST LOW TO MID LEVEL FRONTOGENETIC FORCING IS RESULTING
IN MODERATE TO HEAVY RAIN ACROSS THE LEHIGH VALLEY...SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY EARLY THIS EVENING. TEMPERATURES
IN THE COLUMN HERE ARE STILL ABOVE FREEZING BASED ON NEARBY AMDAR
SOUNDINGS. THE RAIN/SNOW LINE APPEAR TO STILL RUN FROM KBGM- KIPT-
KAOO...BASED ON SURFACE OBSERVATIONS...BUT THE RADAR IMAGES SHOW A
SMOOTHER LOOK TO THE PRECIPITATION JUST WEST OF THE LEHIGH VALLEY.
THIS LOOKS LIKE THE LINE WHERE MIXING BEGINS. SO...BASED ON
THIS...NO CHANGES WERE MADE TO THE SNOWFALL FORECAST...OTHER THAN
TO MOVE BACK THE CHANGEOVER TIME A BIT. ANOTHER AREA OF RAIN AHEAD
OF THE NEGATIVELY TILTED MID LEVEL SYSTEM ALSO APPEARS TO HAVE
SOME CONVECTION IN IT...BASED ON THE LIGHTNING STRIKES. AS THIS
AREA MOVES ACROSS THE LEHIGH VALLEY AND SOUTHERN POCONOS...THE
CHANGE TO SNOW SHOULD OCCUR BETWEEN 0130 AND 0230 UTC FROM WEST TO
EAST.
BECAUSE OF THE HIGH PRECIPITABLE WATER VALUES AND CONVECTIVE
ELEMENTS IN THIS AREA...A PERIOD OF HEAVY SNOW IS EXPECTED IN THE
ABOVEMENTIONED AREAS. WITH GROUND TEMPERATURES STILL FAIRLY WARM
(AND THE GROUND IS WET)...THE HIGHEST ACCUMULATIONS PROBABLY
OCCUR ABOVE 1200 FEET. SOUTH OF THAT...THE GROUND COULD BE TOO
WET/WARM FOR HEAVY SNOW ACCUMULATIONS...BUT THIS WILL BE MONITORED.
AS THE SURFACE LOW DEVELOPING OVER SOUTH CENTRAL VIRGINIA PULLS
EAST OF THE AREA...IT WILL DRAW IN SOME LOW LEVEL COLD AIR AS IT
LEAVES. THIS COULD RESULT IN A PERIOD OF SNOW FOR CHESTER...MONTGOMERY
AND BUCKS COUNTIES IN PENNSYLVANIA...AND A GOOD PORTION OF NORTH
CENTRAL NEW JERSEY. IT WILL BE CLOSE AS TO WHETHER THE COLD AIR
GETS IN QUICKLY ENOUGH FOR A COATING OF SNOW...AS THE MOISTURE
SHOULD BE RACING EAST AHEAD OF THE MID LEVEL SYSTEM. FOR
NOW...WILL HOLD OFF ON ANY CHANGES HERE.
AS THE LOW PULLS AWAY LATER TONIGHT THE ISALLOBARIC WINDS REALLY
RAMP UP IN THE WAKE OF TREMENDOUS PRESSURE RISES. GUSTS UPWARDS OF
40MPH CAN BE EXPECTED ACROSS THE DELMARVA ZONES CLOSER TO THE VERY
TIGHT PRESSURE GRADIENT. AS FAST AS THE LOW PULLS OUT TO SEA
TOMORROW MORNING WILL BE AS FAST AS CONDITIONS IMPROVE. SKIES WILL
RAPIDLY CLEAR AND THE PRECIPITATION WILL COME TO AN END BY DAYBREAK.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE LOW PRESSURE WILL BE COMPLETELY OUT OF THE REGION BY DAYBREAK
GIVING WAKE TO A FRESH CANADIAN AIRMASS. THE NORTHWEST FLOW WITH BE
GUSTY AT TIMES TOMORROW BUT ULTIMATELY RELAXING AS THE PRESSURE
GRADIENT RELAXES. WITH THAT BEING SAID, TEMPERATURES WILL BE NEARLY
15 TO 20 DEGREES COLDER THAN ON WEDNESDAY.
CONDITIONS WILL REMAIN DRY ON THURSDAY EVEN WITH STEEP LAPSE RATES
IN PLACE, THERE IS NOT ENOUGH MOISTURE IN THE LOW AND MID-LEVELS TO
SEE ANY INSTABILITY SHOWERS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
WITH A RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH MOST OF
THE LONG TERM PERIOD...MORE QUIESCENT WEATHER WILL OCCUR AFTER
TONIGHTS POTENT LOW MOVES THROUGH. A WEAK FRONT IS EXPECTED FRIDAY
NIGHT INTO SATURDAY, BUT THIS DRY FEATURE WILL INCREASE THE
NORTHWEST TO NORTH FLOW SATURDAY FOR A WHILE. OTHERWISE...LOW
PRESSURE DEVELOPING OVER THE WESTERN ATLANTIC WILL CONTRAST WITH
THE RIDGE AND MAY PROVIDE INCREASED NORTHEAST WINDS AND ROUGHER
WATERS FOR OUR OCEAN ZONES...AS WELL AS HIGHER THAN NORMAL TIDES.
WITH A FAIRLY ZONAL UPPER FLOW OVER THE AREA THROUGH THE LONG TERM
PERIOD...TEMPERATURES WILL BE NEAR OR BELOW SEASONAL NORMALS. HPC
TEMPERATURES WERE ACCEPTED...WITH HIGHS FORECAST TO BE IN THE 30S
TO LOW 40S NORTH TO THE 40S TO NEAR 50 SOUTH.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE SURFACE BOUNDARY STRETCHES FROM FROM JUST NORTH OF KACY
THROUGH KDOV. NORTH OF THE FRONT...CONDITIONS REMAINS IFR WITH
CEILINGS GENERALLY BELOW 1000 FEET. WHILE CEILINGS MAY OCCASIONALLY
TRY TO JUMP UP TO VFR AT TIMES...THIS SHOULD BE LIMITED AN LEAVE
ONCE THE STEADIER RAIN ARRIVES FROM NORTHEAST MARYLAND. THE LOW
LEVEL WINDS HAVE SHIFTED TO NORTH NORTHEAST...AND THE SURFACE
PRESSURE GRADIENT SHOULD INCREASES THROUGH ABOUT 0400 UTC AS
SURFACE LOW PRESSURE APPROACHES.
THE FRONT SHOULD DROP SOUTH OF THE KMIV AND KACY BEFORE 0300 UTC.
IT LOOKS LIKE THE STEADIEST RAIN STAYS NORTH OF THESE LOCATIONS...
BUT CEILINGS WILL RESULT IN IFR CONDITIONS THERE AS WELL. AFTER
0400 UTC...THE PRECIPITATION WILL START TO END FROM WEST TO EAST.
THE RAIN COULD CHANGE TO SNOW BRIEFLY BEFORE IT ENDS AT KRDG AND
KABE...WHICH COULD RESULT IN A BRIEF PERIOD OF LIFR CONDITIONS AT
THESE LOCATIONS.
AS THE SURFACE LOW MOVES NORTHEAST OF THE AREA AFTER 0600 UTC...
WINDS WILL SHIFT TO NORTHWEST AT ALL LOCATIONS. CONDITIONS SHOULD
IMPROVE FAIRLY QUICKLY AT MOST TERMINAL SITES...WITH KRDG AND KABE
POSSIBLY HOLDING ON TO MVFR CONDITIONS A BUT LONGER. THE WIND WILL
BE THE ISSUE AFTER 0600 UTC...AND FROM KPHL SOUTH AND EAST...A
PERIOD OF 35 KNOT GUSTS ARE EXPECTED THROUGH ABOUT 1000 UTC.
AFTER 1000 UTC...AS WEAK HIGH PRESSURE BUILDS TOWARD THE AREA FROM
THE LOWER OHIO VALLEY...THE GRADIENT WILL SUPPORT WIND GUSTS NEAR
23 KNOTS THROUGH EARLY AFTERNOON. LITTLE IN THE WAY OF CLOUD COVER
IS EXPECTED WITH CONVECTIVE TEMPERATURES WELL OUT OF REACH.
OUTLOOK...
VFR WEATHER WILL EXIST THURSDAY NIGHT THROUGH MONDAY. A WEAK COLD
FRONT FRIDAY NIGHT INTO SATURDAY SHOULD BE DRY BUT WILL SERVE TO
ENERGIZE THE WINDS SOMEWHAT SATURDAY. OTHERWISE EXCELLENT FLYING
CONDITIONS ARE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.MARINE...
SMALL CRAFT CONDITIONS WILL EVENTUALLY GIVE WAY TO GALES LATER
TONIGHT. ALTHOUGH THERE IS A BREAK IN THE RAIN THIS AFTERNOON THE
PROGRESSING LOW PRESSURE WILL BEGIN TO UNDERTAKE A DEEPENING PROCESS
AS IT NEARS OUR COAST. THIS WILL GENERATE ANOTHER AREA OF ENHANCED
RAINFALL LATE TONIGHT INTO TOMORROW MORNING. THIS IS THE SAME TIME
PERIOD IN WHICH THE WINDS WILL BEGIN TO STRENGTHEN TO GALES.
AS THE LOW PULLS FURTHER TO OUR NORTHEAST TOMORROW MORNING WINDS
SWING TO THE NORTHWEST AND CONTINUE TO HOWL. LARGE PRESSURE RISES
COUPLED WITH STRONG COLD AIR ADVECTION WILL CONTINUE TO MAKE FOR
TREACHEROUS CONDITIONS ON THE SEAS. SEAS WILL FALL FROM THEIR PEAK,
AROUND 8 FEET TONIGHT, TO AROUND 3 FEET BY THURSDAY AFTERNOON. THIS
IS WHEN THE WINDS BEGIN TO RELAX AS THE PRESSURE GRADIENT LESSENS.
THERE WILL STILL BE SMALL CRAFT GUSTS THROUGH THE REMAINDER OF
THURSDAY.
FOR THURSDAY NIGHT THROUGH MONDAY, MARINE CONDITIONS ARE FORECAST
TO BE GENERALLY BELOW SMALL CRAFT ADVISORY CRITERIA. OFFSHORE
WINDS MAY INCREASE SOMEWHAT SATURDAY AFTER A WEAK COLD FRONT
PUSHES THROUGH...BUT A RIDGE OF HIGH PRESSURE WILL SET UP
THEREAFTER INTO EARLY NEXT WEEK. LOW PRESSURE DEVELOPING OVER THE
WESTERN ATLANTIC COULD CAUSE A PRESSURE GRADIENT WHICH WOULD
INCREASE NORTHEAST WINDS AND ESPECIALLY SEAS ABOVE LEVELS FORECAST
AT THIS TIME...AND POSSIBLY TO ADVISORY CRITERIA...BUT WITH LOW
CONFIDENCE, A MIDDLE ROAD APPROACH WAS TAKEN FOR NOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR PAZ060>062-067>071.
WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ054-055.
WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ060>062.
NJ...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR NJZ001-007>010-012-013-
015>019.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ020>027.
WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001-007.
DE...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR DEZ001.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ002>004.
MD...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR MDZ008.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...
AVIATION...HAYES/HEAVENER
MARINE...HEAVENERHazardous weather outlook, Dec 7, 3:30 PM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EST WED DEC 7 2011 PAZ054-055-082030- CARBON-MONROE- 330 PM EST WED DEC 7 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007-PAZ060>062-082030- SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON- 330 PM EST WED DEC 7 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ008>010-012-015-PAZ067>069-082030- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS- 330 PM EST WED DEC 7 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-082030- NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 330 PM EST WED DEC 7 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-082030- EASTERN MONMOUTH- 330 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR- DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES AN HOUR AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ020>027-082030- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 330 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-082030- KENT-INLAND SUSSEX-DELAWARE BEACHES- 330 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ012-015-019-020-082030- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 330 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR- DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES AN HOUR AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-082030- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 PM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-082030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 330 PM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:41 PM EST | River Flood Warning | PHI | Delaware | 5 hr |
| Dec 7, 10:12 PM EST | River Flood Warning | PHI | Bucks | 12 hr |
| Dec 7, 11:40 PM EST | River Flood Warning | PHI | Chester | 8 hr |
| Dec 8, 1:58 AM EST | Areal Flood Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 5 hr |
| Dec 8, 2:21 AM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 10 hr |
| Dec 8, 2:51 AM EST | River Flood Warning | PHI | Chester, Delaware | 13 hr |
| Dec 7, 7:10 PM EST | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 6 hr |
| Dec 7, 8:15 PM EST | Areal Flood Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more | 17 hr |
| Dec 7, 10:12 PM EST | River Flood Warning | PHI | Mercer | 7 hr |
| Dec 8, 4:50 AM EST | River Flood Warning | PHI | Somerset | 31 hr |
| Dec 8, 5:14 AM EST | River Flood Warning | PHI | Morris, Passaic | 5 hr |
| Dec 8, 5:14 AM EST | River Flood Warning | PHI | Passaic | 27 hr |
| Dec 8, 7:01 AM EST | Small Craft Advisory | PHI | 6 hr | |
| Dec 8, 8:05 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 8 hr |
| Dec 8, 9:47 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 9 hr |
| Dec 8, 11:36 AM EST | River Flood Warning | PHI | Morris | 24 hr |
| Dec 8, 12:45 PM EST | River Flood Warning | PHI | Bergen, Morris, Passaic | 3 hr |
| Dec 8, 1:55 PM EST | Areal Flood Warning | PHI | Morris | 62 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2011Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.